# SDR CA151016003

- Difficulty date: October 13, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 7,703 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3C
- System (JASC): 2436 · DC Regulator
- Part: Volt Regulator
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON ACFT SHORT COMING IN TESTING PROCEDURES WAS DISCOVERED WHILE FOLLOWING THE MM FOR THE ADJUSTMENT OF THE VOLTAGE REGULATORS FOR THE GENERATORS.  WHEN THE ACFT IS EQUIPPED WITH VR-1010-24-1A VOLTAGE REGULATORS AS ALLOWED BY MFG SERVICE INSTRUCTION NR 0766-354, REV II THE TESTING PROCEDURE FOR THE OVERVOLTAGE IS NOT ACHIEVABLE.  THE SOLID STATE VOLTAGE REGULATORS ARE NOT ADJUSTABLE TO A RANGE THAT WILL ADEQUATELY TEST THE OVERVOLTAGE RELAYS, OVER 31.5 VOLT. DURING A GROUND RUN AND ADJUSTMENT OF THE VOLTAGE REGULATORS, 1 REGULATOR FAILED AND CAUSED AN OVER VOLTAGE CONDITION.  HAD THIS HAPPENED IN THE AIR IT COULD HAVE BEEN DANGEROUS. THEREFORE IT IS THIS TECH`S OPINION THAT THE TEST PROCEDURE FOR THE OVERVOLTAGE RELAY SHOULD BE CHANGED TO INCLUDE REMOVING AND BENCH TESTING THE OVERVOLTAGE RELAYS.
